# SDR 2008FA0000649

- Difficulty date: September 22, 2008
- Submitted: September 30, 2008
- Operation: General aviation
- Aircraft: N712TT
- Make and model: Cessna 172P
- Aircraft serial: 17275235
- Engine: Lyc O320D2J
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 7710398
- Condition: Seized
- Location: Left
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, A SHUDDER AND SLIGHT LOSS OF POWER WAS REPORTED BY THE PILOT. PRIOR TO THE NEXT FLT DURING THE MAGNETO CHECK IT WAS DISCOVERED THAT THE LT MAGNETO WAS INOPERATIVE. FURTHER INVESTIGATION FOUND THE LT MAGNETO CONDENSER WAS OUT OF THE MAGNETO CASE AND THE MOUNT FLANGE WAS BROKEN. THE MAGNETO HAD SEIZED, CAUSING THE CASE TO BREAK FREE OF THE ENGINE. THE INTERNAL PARTS MELTED AND DESTROYED.  INSP OF THE INSIDE OF THE ENGINE DRIVE GEARS AND CASE DID NOT REVEAL ANY DAMAGE. OIL WAS DRAINED AND INLET SCREEN CHECKED WITH NO METAL FOUND. THE MAGNETO WAS REPLACED. ACCORDING TO THE LOGBOOKS, THE REMOVED MAGNETO HAD BEEN OVERHAULED AND INSTALLED AT ENGINE OVERHAUL ON 6/30/08 WITH NO INDICATION OF FURTHER MAINTENANCE OR A 500 HOUR INSPECTION. (K)
